Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 183, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 4, 1995, 12:11 AM CDT for Barber County, Pratt County, Kansas. It was in force for 21 min.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1995, 12:11 AM CDT (05:11 UTC)
- Expired
- Jul 4, 1995, 12:32 AM CDT
- In force
- 21 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Barber County, KS, Pratt County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2320 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 040510 RRA SVRDDC KSC007-151-040545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1211 AM CDT TUE JUL 4 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1245 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL KANSAS ...NORTHEASTERN BARBER COUNTY...EASTERN PRATT COUNTY AT 1207 AM CDT...DOPPLER RADAR SHOWED A LINE OF RAPIDLY DEVELOPING SEVERE THUNDERSTORMS FROM NORTHEAST PRATT COUNTY NEAR PRESTON SOUTHWEST THROUGH SAWYER TO LAKE CITY. THE STORMS WERE MOVING NORTHEAST AT 30 MILES AN HOUR AND WILL PASS INTO CENTRAL KANSAS BY 1230 AM CDT. THESE STORMS WERE LIKELY PRODUCING VERY HEAVY RAINS...LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR NEAR THE PATH OF THESE STORMS AT CAIRO...ISABEL OR MEDICINE LODGE OR TRAVELING ALONG HIGHWAY 54 NEAR PRATT YOU SHOULD TAKE SHELTER FROM THESE STORMS JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:18 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 3, 9:18 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 918 PM CDT MON JUL 3 1995 FIRST VORT KICKING OFF SOME SVR IN WRN KS ATTM AND SECOND STRONGER VORT EVIDENT ON STLT MOVG ACROSS ROCKIES IN STG UPR JET. LOTS OF RW/TRW IN ERN CO TO MOV INTO SWRN KS YET TNGT AND HAVE UPPED POPS ALL AREAS. COLD FRONT/TROF LINE NEAR DDC BY 12Z AND THEN MOVS EWRD OUT OF CWA. NOT MUCH TIME TO DISCUSS OTHER WITH SVR ONGOING. KRUSE
In the hours before
Special weather statement, Jul 3, 9:47 PM CDT, 2 hours 24 minutes before
KSZ030-043-044-045-061-062-063-064-074-075-076-077-078-084-085- 086-087-088-040315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 948 PM CDT (848 PM MDT) MON JUL 3 1995 ...THE TORNADO WATCH NUMBER 689 HAS BEEN CANCELLED FOR PART OF SOUTHWESTERN KANSAS... THE TORNADO WATCH IS NO LONGER EFFECT FOR THE FOLLOWING COUNTIES... TREGO...NESS...HODGEMAN...FORD...CLARK...LANE...FINNEY...GRAY...MEADE ...SEWARD...HASKELL...SCOTT...KEARNEY...GRANT...STEVENS...MORTON... STANTON...AND HAMILTON. KRUSE
Special weather statement, Jul 3, 11:40 PM CDT, 31 minutes before
KSZ031-046-065-066-079-080-081-089-090-040545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1140 PM CDT MON JUL 3 1995 AT 1140 PM CDT...DOPPLER RADAR SHOWED THUNDERSTORMS AROUND LARNED...ST JOHN...ZOOK AND RADIUM MOVING NORTHEAST AT 40 MILES AN HOUR. THESE STORMS WILL MOVE INTO CENTRAL KANSAS BY MIDNIGHT LEAVING NORTHING BUT RAINSHOWERS BEHIND OVER WESTERN KANSAS. TORNADO WATCH NUMBER 696 IS NO LONGER IN EFFECT FROM HAYS...LA CROSSE... ST JOHN...PRATT AND MEDICINE LODGE WESTWARD. JOHNSON
Special weather statement, Jul 3, 11:47 PM CDT, 24 minutes before
KSZ031-046-065-066-079-080-081-089-090-040545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1140 PM CDT MON JUL 3 1995 AT 1140 PM CDT...DOPPLER RADAR SHOWED THUNDERSTORMS AROUND LARNED...ST JOHN...ZOOK AND RADIUM MOVING NORTHEAST AT 40 MILES AN HOUR. THESE STORMS WILL MOVE INTO CENTRAL KANSAS BY MIDNIGHT LEAVING NORTHING BUT RAINSHOWERS BEHIND OVER WESTERN KANSAS. TORNADO WATCH NUMBER 696 IS NO LONGER IN EFFECT FROM HAYS..j.LA CROSSE... ST JOHN...PRATT AND MEDICINE LODGE WESTWARD. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:26 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 64 min |
| Jul 3, 8:21 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 69 min |
| Jul 3, 8:21 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 31 min |
| Jul 3, 8:46 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 29 min |
| Jul 3, 9:56 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 24 min |
| Jul 4, 4:16 PM CDT | Severe Thunderstorm Warning | DDC | Grant | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.